MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the pulmonary artery.A 4.0mmx20mmx135cm sterling balloon catheter was used to dilate the blood vessels to reduce blood pressure.However, during inflation at 8 atmospheres, the balloon burst.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the pulmonary artery.A 4.0mmx20mmx135cm sterling balloon catheter was used to dilate the blood vessels to reduce blood pressure.However, during inflation at 8 atmospheres, the balloon burst.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.However, it was further reported that the balloon was inflated once before it ruptured.
 
Additional Manufacturer Narrative
B5 - describe event or problem : updated.Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole 2.7cm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a rupture in the balloon.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the pulmonary artery.A 4.0mmx20mmx135cm sterling balloon catheter was used to dilate the blood vessels to reduce blood pressure.However, during inflation at 8 atmospheres, the balloon burst.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.However, it was further reported that the balloon was inflated once.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12908093
Report Number2134265-2021-15107
Device Sequence Number17145066
Product Code DQY
UDI-Device Identifier08714729756958
UDI-Public08714729756958
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0027065474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer12/01/2021
01/11/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/08/2021
01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight77 KG